MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC DRIVER HEX 2.5MM STERILE MICA SCREW SYSTEM; DRIVER, PROSTHESIS

WRIGHT MEDICAL TECHNOLOGY INC DRIVER HEX 2.5MM STERILE MICA SCREW SYSTEM; DRIVER, PROSTHESIS
Catalog Number 57S02025
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the sterile packed mica 2.5 hex drivers shattered inside patient while attempting to remove a screw.Two drivers broke and stripped the threads inside of screw head, a 3rd driver was used to advance a separate screw forward with no issues.The patient was booked for removal of hardware, hardware was unable to be removed and is still impinging upon soft tissues.Incision site was opened significantly and bone around implant was carved out in attempt to retrieve head with no success.Case lasted much longer than anticipated due to these issues.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device remains implanted in patient.
 
Additional Manufacturer Narrative
The complaint couldn't be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRIVER HEX 2.5MM STERILE MICA SCREW SYSTEM
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19086078
Report Number3010667733-2024-00198
Device Sequence Number12656438
Product Code HWR
UDI-Device Identifier00889797056717
UDI-Public00889797056717
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number57S02025
Device Lot Number1735501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown